Alert archive / North Carolina / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at Aug 27, 2008, 11:01 AM EDT for 11 counties in North Carolina. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 11:01 AM EDT (15:01 UTC)
- Expired
- Aug 28, 2008, 12:02 AM EDT
- In force
- 13 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
Counties Alamance County, NC, Anson County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 125 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KRAH 271501 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1101 AM EDT WED AUG 27 2008 ...AREAS OF HEAVY RAIN TO OCCUR THIS AFTERNOON THROUGH THIS EVENING... .A TROPICAL AIR MASS OVER CENTRAL NORTH CAROLINA WILL PRODUCE AREAS OF RAIN SHOWERS THIS AFTERNOON THROUGH THIS EVENING. SOME AREAS HAVE ALREADY RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN... AND ANOTHER COUPLE OF INCHES COULD OCCUR QUICKLY WITH ANY SHOWERS OR THUNDERSTORMS. SHOWERS ARE EXPECTED TO BECOME MORE SCATTERED OVERNIGHT. NCZ021>023-038-039-073>075-083>085-272315- /O.NEW.KRAH.FF.A.0002.080827T1501Z-080828T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- MOORE-ANSON-RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG 1101 AM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...DAVIDSON... FORSYTH...GUILFORD...MONTGOMERY...MOORE...RANDOLPH... RICHMOND...SCOTLAND AND STANLY. * THROUGH THIS EVENING * NATIONAL WEATHER SERVICE DOPPLER RADAR...AS WELL AS OBSERVERS IN THE AREA...HAVE REPORTED RAINFALL AMOUNTS OF 3 TO 6 INCHES. RAINFALL RATES WILL BE HIGH WITH ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING A QUICK ONE TO TWO INCHES OF ADDITIONAL RAIN. SHOWERS ARE EXPECTED TO BECOME MORE SCATTERED OVERNIGHT. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DJF
2 follow-up statements
000 WGUS62 KRAH 271957 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT WED AUG 27 2008 ...AREAS OF HEAVY RAIN TO CONTINUE THROUGH THIS EVENING... .A TROPICAL AIR MASS OVER CENTRAL NORTH CAROLINA WILL PRODUCE NUMEROUS RAIN SHOWERS THROUGH THIS EVENING. SOME AREAS HAVE ALREADY RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN TOTAL OVER THE LAST 24 TO 36 HOURS...AND IN FACT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POTENTIAL OF RAINFALL TOTALS FROM 6 TO OVER 10 INCHES IN A NARROW BAND FROM NEAR ASHEBORO...NORTHEAST TO BETWEEN GREENSBORO AND BURLINGTON. ANOTHER COUPLE OF INCHES COULD OCCUR QUICKLY WITH ANY SHOWERS OR THUNDERSTORMS. SHOWERS ARE EXPECTED TO BECOME LIGHTER AND TREND TOWARD A MORE SCATTERED COVERAGE AS THE NIGHT WEARS ON. NCZ021>023-038-039-073>075-083>085-280400- /O.CON.KRAH.FF.A.0002.000000T0000Z-080828T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- MOORE-ANSON-RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG 357 PM EDT WED AUG 27 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...DAVIDSON...FORSYTH...GUILFORD... MONTGOMERY...MOORE...RANDOLPH...RICHMOND...SCOTLAND AND STANLY. * UNTIL MIDNIGHT EDT TONIGHT * SOME AREAS HAVE ALREADY RECEIVED AN ESTIMATED 3 TO 6 INCHES OF RAIN TOTAL OVER THE LAST 24 TO 36 HOURS...AND IN FACT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POTENTIAL OF RAINFALL TOTALS FROM 6 TO OVER 10 INCHES IN A NARROW BAND FROM NEAR ASHEBORO...NORTHEAST TO BETWEEN GREENSBORO AND BURLINGTON. ANOTHER COUPLE OF INCHES COULD OCCUR QUICKLY WITH ANY SHOWERS OR THUNDERSTORMS. SHOWERS ARE EXPECTED TO BECOME LIGHTER AND TREND TOWARD A MORE SCATTERED COVERAGE AS THE NIGHT WEARS ON. * THE PRIMARY IMPACTS OF FLOODING WILL BE URBAN AS WELL AS IN POOR DRAINAGE AREAS...NEAR CREEKS...AND NEAR DRAINAGE DITCHES. STAY AWAY FROM ANY STREAM SWOLLEN WITH WATER THAT MAY BE RUNNING HIGH AND FLOWING FAST. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ DJF
000 WGUS62 KRAH 280402 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1202 AM EDT THU AUG 28 2008 ...FLASH FLOOD WATCH CANCELLED FOR PARTS OF THE WESTERN PIEDMONT... .HEAVY RAINS HAVE ENDED OVER THE WESTERN PIEDMONT. THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NCZ021>023-038-039-073>075-083>085-280515- /O.CAN.KRAH.FF.A.0002.000000T0000Z-080828T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- MOORE-ANSON-RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE... TROY...SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG 1202 AM EDT THU AUG 28 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. HEAVY RAINS OVER THE WESTERN PIEDMONT HAVE ENDED. SOME ISOLATED MODERATE SHOWERS ARE POSSIBLE THROUGH THE NIGHT. THESE SHOWERS WILL BE MOVING TO THE NORTH AT 20 MILES AND HOUR AND ARE NOT FORECAST TO CAUSE ANY FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 7:55 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 27, 7:55 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH CAROLINA TODAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 450 AM... FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH CAROLINA. AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME PARTS OF THE WESTERN PIEDMONT ARE UNDER A TORNADO WATCH. ASSUMING THE WINDS WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN CENTRAL NORTH CAROLINA IS UNLIKELY. AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST. CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED. MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 455 AM WEDNESDAY... FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO AROUND 90. A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR SOUTHERN COUNTIES BY THAT TIME. SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA. THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST NORTHEASTERLY FLOW FROM THE ATLANTIC. -MWS && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 755 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH... AND RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH LATE MORNING. THERE MAY BE A BRIEF LULL IN THE SHOWER ACTIVITY AROUND MIDDAY... BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO... MAINLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS... EXPECT THE BEST CHANCE OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS AFTERNOON... FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 27, 10:29 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1029 AM EDT WED AUG 27 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281430- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1029 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. BLAES
In the hours before
Special weather statement, Aug 27, 8:00 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 AM EDT WED AUG 27 2008 NCZ008-023>025-040>042-075>077-086-088-089-271300- ALAMANCE-CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-HOKE-JOHNSTON- LEE-MOORE-ORANGE-SAMPSON-WAKE- 800 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ALAMANCE...ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE... HARNETT...MOORE...SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 900 AM EDT... AT 800 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SWEPSONVILLE TO PINEVIEW TO 6 MILES SOUTH OF ROCKFISH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GRAHAM TO 10 MILES NORTHWEST OF FORT BRAGG TO 8 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TEER AROUND 805 AM EDT...SPRING LAKE AROUND 810 AM EDT...TIMBERLAKE AROUND 815 AM EDT...EFLAND AROUND 820 AM EDT...JORDAN LAKE AROUND 825 AM EDT...HILLSBOROUGH AROUND 830 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 8:33 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW ASHEBORO 35.68N 79.84W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
WATER KNEE DEEP IN A PORTION OF US 220/64 INTERCHANGE
BECAUSE OF CLOGGED STORM DRAIN. SEVERAL OTHER REPORTS OF
MINOR FLOODING THROUGOUT RANDOLPH CO.
&&
BLAESSpecial weather statement, Aug 27, 9:00 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT WED AUG 27 2008 NCZ008-024-025-040>042-076-077-088-089-271400- CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE- SAMPSON-WAKE- 900 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1000 AM EDT... AT 900 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM HILLSBOROUGH TO HOPE MILLS...OR ALONG A LINE EXTENDING FROM HILLSBOROUGH TO 8 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DURHAM AROUND 910 AM EDT...LILLINGTON AROUND 920 AM EDT...CARY AROUND 930 AM EDT...AND FROM RALEIGH TO NEAR BENSON AND ROSEBORO AROUND 1000 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 9:17 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
08/27/2008 GUILFORD NC LAW ENFORCEMENT
WENDOVER ROAD CLOSED NEAR LATHAM PARK. ROAD CLOSURE AT
BRIDFORD AND WENDOVER.FIRST FLOOR APARTMENTS BEGINNING TO
FLOOD 1600 BLOCK PINECROFT RD.
&&
RWHSpecial weather statement, Aug 27, 10:17 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1017 AM EDT WED AUG 27 2008 NCZ008-009-026-041-042-077-078-088-089-271515- CUMBERLAND-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-SAMPSON-VANCE-WAKE- WAYNE- 1017 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... VANCE...FRANKLIN...WAKE...JOHNSTON...WAYNE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1115 AM EDT... AT 1017 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM STEM TO AUTRYVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF OXFORD TO 15 MILES WEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 1030 AM EDT... HENDERSON AROUND 1105 AM EDT...SMITHFIELD AROUND 1110 AM EDT... LINWOOD AROUND 1115 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 11:01 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
08/27/2008 GUILFORD NC LAW ENFORCEMENT
NUMEROUS ROADS ARE FLOODED AND SOME ARE CLOSED IN THE
CITY OF GREENSBORO. EVACUATIONS HAVE TAKEN PLACE AT THE
ASHELY CREEK APARTMENT COMPLEX ON PINECROFT ROAD DUE TO
CONTINUED FLOODING.
&&
JFBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Flash Flood Watches in North Carolina, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.